top of page

National Fentanyl Prevention and Awareness Day

AUGUST 21ST

NATIONAL FENTANYL PREVENTION AND AWARENESS DAY


 

Fentanyl: What to Know


Due to the powerful synthetic Fentanyl, drug overdose (poisoning) deaths have reached record highs and continue to rise in the U.S.


Fentanyl is highly addictive because it is very potent and fast-acting. A small quantity goes a long way and can cause a fatal overdose ( poisoning ) with over 150 people dying every day in the U.S.


One has only a short window to intervene and save a loved one, family member, and/or person’s life.


Prescription drugs sold online or on the street can be easily fake ( counterfeit ) like Percocet, Xanax, Oxy, and even Adderall which are often contaminated with Fentanyl.


The only safe prescriptions come from a licensed pharmacist or physician.


We have to educate the public, including parents and especially teens. Those conversations need to be data-driven, and ongoing, with continued heartfelt and honest dialogue.


Be aware of the signs of a Fentanyl overdose ( poisoning ) with shallow, slow breathing and skin may turn bluish.


Call 911 immediately.

In addition, think about carrying Naloxone ( a rapid reversal to an opioid overdose and/or poisoning)) and get training. It is easy with a nasal spray and it can save a life.


Contact or call: Project Hope @ dhss.alaska.gov ( 907-334-2675 ) to find training in your community and Fentanyl Test Strips.


Narcan, a version of Naloxone, should be available at pharmacies over the counter later this summer. There will be an opportunity to build Naloxone Kits in Anchorage, Friday, September 1st, from 1-3 pm., on the Park Strip & I at the CONNECTION 2023 MEMORIAL EVENT! ( sponsored by the David Dylan Foundation and partners).


# Hopeisintheair

Michael Carson

V.P. & Recovery Specialist, MYHouse of Mat-Su

Chair of the Mat-Su Opioid Task Force

State Opioid Steering Committee


P.S. The U.S. Surgeon General, Dr. Vivek Murthy, uses the term ‘poisoning’ when referring to a Fentanyl death due to it only taking 2 mg to be fatal. ( the amount that would fit on the end of a pencil!)


In addition, he advocates that teens carry and are trained to use Naloxone because in most youth poisonings, other youths are present.

3 views0 comments

Recent Posts

See All
bottom of page